Alert archive / Missouri / River Flood Warnings in 2014
River Flood Warning 47, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Jun 9, 2014, 9:28 PM CDT for Bates County, Cass County, Henry County, Missouri. It took effect at Jun 10, 2014, 5:41 PM CDT. It was in force for 47 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2014, 9:28 PM CDT (02:28 UTC)
- In effect from
- Jun 10, 2014, 5:41 PM CDT
- Expired
- Jun 12, 2014, 4:51 PM CDT
- In force
- 47 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Bates County, MO, Cass County, MO, Henry County, MO
The radar
The Pleasant Hill radar (KEAX), 46 km from the middle of the area, began a volume at 02:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point South Grand River near Urich (URHM7).
- Action stage
- 21 ft
- Minor stage
- 24 ft
- Moderate stage
- 26 ft
- Major stage
- 33 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06921600, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
014
WGUS43 KEAX 100228
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
928 PM CDT MON JUN 9 2014
...The National Weather Service in Pleasant Hill Mo has issued a
flood warning for the following rivers in Missouri...
South Grand River at Urich affecting Bates...Cass and Henry
Counties.
.Long duration light to moderate rain of around 1 to 2 inches has caused a large influx of water to enter the South Grand River. Expect the rain to continue through the night, with the potential for another 1 to 2 inches expected through the night on Monday night and Tuesday morning.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC013-037-083-110228-
/O.NEW.KEAX.FL.W.0047.140610T2241Z-140612T2151Z/
/URHM7.1.ER.140610T2241Z.140611T0600Z.140611T2151Z.UU/
928 PM CDT MON JUN 9 2014
The National Weather Service in Pleasant Hill Mo has issued a
* Flood Warning for
The South Grand River at Urich.
* from Tuesday afternoon to Thursday afternoon.
* Flood stage is 24.0 feet.
* Forecast...The river is forecast to have a maximum value of 25.9
feet early Wednesday morning.
* At 24.0 feet...Flooding occurs across locations within 0.5 to 1.5
miles of the river. Areas affected include low lying pastures along
with cropland and secondary roads.
&&
Latest
Location FS Stage Day/Time Forecast
South Grand River
Urich 24 25.9 early Wednesday
morning
&&
LAT...LON 3849 9426 3847 9400 3837 9380 3832 9382 3843 9425
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Jun 9, 7:32 PM CDT, 1 hour 56 minutes earlier.
Area forecast discussion, Jun 9, 7:32 PM CDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 732 PM CDT Mon Jun 9 2014 .SHORT TERM...(This Evening through Wednesday Afternoon) Issued at 357 PM CDT MON JUN 9 2014 Little change needed to the going forecast as a well advertised closed upper level low is deepening as it moves southeastward into northern OK this afternoon. A vort lobe rounding this low has moved into the area this afternoon bringing light showers to the area along and south of the I-70 corridor. Later this afternoon/evening a second and stronger vort lobe will bring more widespread rain spreading across the area from southwest to northeast. This upper level low will move across northern OK tonight and the vort lobe will remain anchored over the area pivoting and orienting itself southwest to northeast across the area. This will keep precipitation chances continuing through Monday night and into Tuesday as the upper level low moves across southern MO. Temperatures will be cool on Tuesday with highs in the mid 60s to lower 70s. By Tuesday night, the upper low moves to eastern Missouri and the vort lobe over the area finally weakens and shifts eastward as surface high pressure build into the area. Rain will end from west to east on Tuesday night. Surface high pressure will remain in control through Wednesday helping to dry out conditions. Height rises will help afternoon highs on Wednesday return to near normal with highs in the upper 70s to lower 80s. .LONG TERM...(Tuesday Evening through Monday) Issued at 357 PM CDT MON JUN 9 2014 Large upper level trough will continue to move off to the Northeast into the Ohio River Valley as slight upper level ridging builds into the region. Near zonal flow will redevelop behind this ridging as a shortwave trough tracks across the Northern Plains. A cold front associated with this northern trough will approach the region late Wed night and will move across the CWA by Thurs morning. With precipitable water values progged to be in the range of 1.5 to 2 inches, flooding will once again become a concern through the day. Subsidence behind this system will keep temperatures cooler across the region on Thurs and will gradually warm back into the 80s by Sat. This pattern will continue with shortwave ridging building back in on Sat with another shortwave trough moving into the Northern Plains. Saturday's system will also push a cold front towards and through the CWA by Sunday. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday Evening) Issued at 725 PM CDT MON JUN 9 2014 Steady moderate rain will continue through the next several hours at the KC Terminals. KSTJ will likely see some off and on rain, however should remain north of the more steady, long-lasting rain showers. Expect VIS/CIG to come down to IFR during several instances over the next several hours. Steady light to moderate rain should last through the overnight hours before gradually tapering off late Tuesday morning or early Tuesday afternoon. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && SHORT TERM...73 LONG TERM...PMM AVIATION...Leighton
Hazardous weather outlook, Jun 9, 6:48 PM CDT, 2 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 648 PM CDT MON JUN 9 2014 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-110000- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 648 PM CDT MON JUN 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE OVERNIGHT...MAINLY SOUTH OF THE MISSOURI RIVER. SEVERE WEATHER IS NOT ANTICIPATED. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A FEW THUNDERSTORMS ARE POSSIBLE TUESDAY...AND ADDITIONAL ROUNDS THUNDERSTORMS ARE POSSIBLE ON THURSDAY AND ON SATURDAY NIGHT. NO ORGANIZED SEVERE WEATHER IS EXPECTED... BUT HEAVY RAIN COULD EXACERBATE ONGOING RIVER FLOODING ACROSS THE REGION. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 9:27 PM CDT | Areal Flood Advisory | EAX | Cass, Clay, Jackson, Johnson, Platte | 12 hr |
| Jun 9, 10:52 PM CDT | Areal Flood Warning | EAX | Cass, Henry, Jackson, Johnson | 12 hr |
| Jun 9, 11:41 PM CDT | River Flood Warning | EAX | Cass, Henry, Johnson | 4 days |
| Jun 9, 11:41 PM CDT | River Flood Warning | EAX | Chariton, Howard, Saline | 46 hr |
| Jun 9, 11:41 PM CDT | River Flood Warning | EAX | Cooper, Howard | 46 hr |
| Jun 10, 12:54 AM CDT | River Flood Warning | EAX | Johnson, Pettis | 39 hr |
| Jun 10, 12:54 AM CDT | River Flood Warning | EAX | Cooper, Saline | 4 days |
| Jun 10, 1:40 AM CDT | River Flood Warning | EAX | Cooper | 40 hr |
| Jun 10, 1:40 AM CDT | River Flood Warning | EAX | Cooper | 53 hr |
| Jun 10, 4:58 AM CDT | Areal Flood Advisory | EAX | Cass, Cooper, Henry, Jackson, Johnson, Lafayette and 1 more | 5 hr |
Nearby
River Flood Warnings in Missouri, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.